My 13yr old son became ill after 2wks on Accutane for antibiotic resistant acne. He had body aches and severe thigh pain. He was checked for Mono and tested pos. He was put on homebound and told to rest. He did not have typical swollen tonsils and was not sleeping well. His pain increased and he developed severe acne and even had ulcers on his chest that were extremely painful and bled and wept all the time. He would have profuse sweats and had an elevated temp for 6mo. No meds helped with pain or sleep. The dermatologist said for months that he had the most imflammatory case of acne he'd ever seen and cont. to prescribe 20mg of Accutane for 5mo. My son was not able to attend school and became so debilitated that he was hospitalized 2x. He was dx w/ Fibromyalgia, Reflex Sympathetic Dystrophy and has cont. to not get well. Accutane was discontinued after 5mo. and he was so disfigured that no one knew what to do. Had every lab test imaginable and xrays,CTs,MRIs,bone scans,etc. 9mo into this "illness" he was seen by anew derm who dx him w/ Acne Fulminans. This is a very rare form of systemic acne that seems to encompass all of his symptoms. He has been on Prednisone for 3mo. now and was on Accutane for only 1mo. before he had a Staph infection. He will start back on the Accutane again in 2 days. The very thing that probably caused this devastating and disfiguring illness is the very thing that is used to cure it. He will be on 40mg and quickly be increased and also stay on Prednisone. My sons story has so many wrong dx and plain old bad medicine. It is really sad how much this child has been through. We are currently looking for an inpatient rehab facility for him.Reply Follow This Thread Stop Following This Thread Flag this Discussion
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?